Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Statistical inference based on the possibility and belief measures
HTML articles powered by AMS MathViewer

by Yuan Yan Chen PDF
Trans. Amer. Math. Soc. 347 (1995), 1855-1863 Request permission

Abstract:

In statistical inference, we infer the population parameter based on the realization of sample statistics. This can be considered in the framework of inductive inference. We showed, in Chen (1993), that if we measure a parameter by the possibility (or belief) measure, we can have an inductive inference similar to the Bayesian inference in belief update. In this article we apply this inference to statistical estimation and hypotheses evaluation (testing) for some parametric models, and compare them to the classical statistical inferences for both one-sample and two-sample problems.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 62A10
  • Retrieve articles in all journals with MSC: 62A10
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 347 (1995), 1855-1863
  • MSC: Primary 62A10
  • DOI: https://doi.org/10.1090/S0002-9947-1995-1285980-X
  • MathSciNet review: 1285980